MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.1
Medical Device Problem Codes Optical Distortion (3000); Optical Problem (3001)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.1mm vicm5_12.1 implantable collamer lens of -4.00 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On 30-nov-2023 the lens was exchanged for a longer lens of the same model and power due to glare/haloes and the problem resolved.Cause of event was unknown.
 
Additional Manufacturer Narrative
Corrected data: h6: medical device problem code: "3000" should be removed and "3001" should be added.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional data: h6.- type of investigation code (b): 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18508980
Report Number2023826-2024-00216
Device Sequence Number18174147
Product Code MTA
UDI-Device Identifier00840311300150
UDI-Public00840311300150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVICM5 12.1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/20/2024
08/22/2025
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/20/2024
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale